MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV WITH SHUNTASSISTANT 20; HYDROCHEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV WITH SHUNTASSISTANT 20; HYDROCHEPHALUS MANAGEMENT
Model Number FV413T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a progav shunt system (part # fv413t) was implanted during a procedure performed on an unknown date.According to the complainant, the system was believed to be operated in over-drainage and adjustment difficulties.The patient underwent a revision procedure.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: 13 years.Height: 160 centimeters (cm).Weight: 53 kilograms (kg).Gender: female.
 
Additional Manufacturer Narrative
Visual inspection: some tissue residues were found on the catheter during the optical inspection.Furthermore, no significant deformations or damages of the valve could be detected, but the measurement of the plane parallelism showed a deformation with a value of -0.067 mm [outside the tolerance of 0 ± 0.02 mm].Permeability test: a permeability test has shown that all components are permeable.During the permeability test bloody liquid were flushed out.Computer controlled test: to investigate the claim of over- drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valves are tested in both the horizontal as well as the vertical positions.The results show that the valves operate within the accepted tolerance in their respective positions.Adjustment test: the progav has been tested and is only adjustable to a limited extent.2.8.Braking force and brake function test the brake functionality test has shown that the brake function is operational, however the braking force cannot be measured due to the limited adjustability of the valve.Internal inspection: after dismantling of the valves, deposits were found inside.To make the proteins/deposits in the shunt system more visible, they were colored using a staining solution.Results: based on our inspection results, we can determine a deformation of the housing surface of the progav® as well as a limited adjustability.The deposits found may be the reason for the malfunctions determined.Proteins in the cerebrospinal fluid can influence the function temporarily and are known side effects in hydrocephalus therapy.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.

Brand Name
PROGAV WITH SHUNTASSISTANT 20
Common Device Name
HYDROCHEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key16482774
Report Number3004721439-2023-00037
Device Sequence Number18060266
Product Code JXG
UDI-Device Identifier04041906132101
UDI-Public4041906132101
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2015
Device Model NumberFV413T
Device Catalogue NumberFV413T
Device Lot Number20011618
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2023
Initial Report FDA Received Date03/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age13 YR
Patient SexFemale
Patient Weight53 KG